Alert archive / California / Small Craft Advisories in 2013
Small Craft Advisory 5, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Feb 7, 2013, 2:02 AM PST. It took effect at Feb 7, 2013, 7:00 PM PST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2013, 2:02 AM PST (10:02 UTC)
- In effect from
- Feb 7, 2013, 7:00 PM PST
- Expired
- Feb 9, 2013, 8:12 AM PST
- In force
- 37 hr
- Issued by
- NWS San Diego, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 9:00 PM PST, 5 hours 2 minutes earlier.
Area forecast discussion, Feb 6, 9:00 PM PST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 PM PST WED FEB 6 2013 .SYNOPSIS... SOME LOW CLOUDS RETURNING TO THE COASTAL AREAS BY EARLY THURSDAY MORNING. OTHERWISE...FAIR WITH MILD TEMPERATURES THROUGH THURSDAY. A COLD PACIFIC STORM WILL THEN MOVE INTO SOUTHERN CALIFORNIA...BRINGING RAIN AND SHOWERS...MOUNTAIN SNOW...AND A SLIGHT CHANCE OF THUNDERSTORMS TO THE REGION FOR LATE THURSDAY NIGHT THROUGH SATURDAY. STRONG AND GUSTY WEST WINDS WILL ALSO LIKELY DEVELOP IN THE MOUNTAINS AND DESERTS. A FEW SHOWERS MAY LINGER INTO SUNDAY. A VERY GRADUAL WARMING TREND IS EXPECTED TO BEGIN MONDAY...BUT TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH MOST OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A TRANSITORY UPPER LEVEL RIDGE AHEAD OF THE APPROACHING LOW PRESSURE SYSTEM AND ACCOMPANIED BY WEAK OFFSHORE FLOW HAS RESULTED IN ALMOST COMPLETE CLEARING OF THE LOW CLOUDS BY LATE AFTERNOON. SOME LOW CLOUDS COULD FORM AGAIN TONIGHT INTO THU MORNING BUT IF THEY DO...THEY WILL MOST LIKELY NOT BE AS EXTENSIVE AS IN THE PAST FEW DAYS. MOSTLY FAIR AND MILD ON THU AHEAD OF A PACIFIC STORM APPROACHING FROM THE NW. THE COLD PACIFIC STORM SYSTEM CURRENTLY OVER THE GULF OF ALASKA WILL MOVE INTO THE PACIFIC NORTHWEST ON THU THEN ACROSS CENTRAL CALIFORNIA AND INTO NEVADA ON FRI. THE ASSOCIATED COLD FRONT IS EXPECTED TO MOVE THROUGH SOCAL ON FRI. THIS WILL BRING COLD AND UNSETTLED WEATHER TO SOCAL FOR LATE THU NIGHT THROUGH MOST OF THE WEEKEND. PRECIP WILL MOVE INTO THE REGION FROM THE NW LATE THU NIGHT AND CONTINUE THROUGH SAT...WITH SHOWERS POSSIBLY LINGERING INTO SUNDAY. WE CAN EXPECT PERIODS OF RAIN AND SHOWERS WITH SNOW IN THE MTNS. TSTMS COULD DEVELOP FRI AFTERNOON/EVENING AS THE COLDEST AIR MOVES IN ALOFT. PRECIP TOTALS COULD RANGE FROM ONE QUARTER TO ONE HALF INCH IN THE COASTAL AREAS AND VALLEYS...ONE HALF TO LOCALLY NEAR ONE INCH IN THE MOUNTAINS AND LESS THAN TWO TENTHS OF AN INCH IN THE DESERTS. SNOW LEVELS WILL START OUT AROUND 5000 TO 6000 FEET LATE THURSDAY NIGHT...FALLING TO BETWEEN 2500 TO 3000 FEET BY FRIDAY NIGHT AND EARLY SATURDAY. LOCAL SNOW LEVELS NEAR 2000 FEET WILL BE POSSIBLE DURING SHOWERS. THREE TO SIX INCHES OF SNOW IS POSSIBLE ABOVE 4000 FEET...WITH LOCAL AMOUNTS OF SIX TO NINE INCHES...MAINLY ABOVE 6000 FEET. LOCAL SNOWFALL OF LESS THAN TWO INCHES IS EXPECTED IN THE UPPER DESERTS...MAINLY NEAR THE SLOPES OF THE SAN BERNARDINO MTNS. LOCAL AMOUNTS OF LESS THAN TWO INCHES ARE ALSO POSSIBLE ALONG THE COASTAL FOOTHILLS OF THE MOUNTAINS LATE FRIDAY NIGHT AND EARLY SATURDAY AS THE SNOW LEVELS LOWER TO NEAR 2000 FT. SOUTHWEST TO WEST WINDS WILL INCREASE OVER THE MOUNTAINS AND DESERTS THURSDAY NIGHT AND FRIDAY. THE WINDS WILL PEAK FRI MORNING WITH GUSTS UP TO 65 MPH...MAINLY NEAR RIDGE TOPS AND ALONG AND NEAR DESERT MOUNTAIN SLOPES...THEN STEADILY WEAKEN THROUGH SAT. PRECIP WILL TAPER OFF SAT AND SUN...WITH LINGERING SHOWERS POSSIBLE ON SUN AS A SHORTWAVE TROUGH MOVES INTO THE BASE OF THE MEAN TROUGH FROM THE NORTH. DRIER CONDITIONS FOR MON THROUGH FRI WITH A GRADUAL WARMING TREND AS AN UPPER LEVEL RIDGE BUILDS OVER THE WRN PAC. HOWEVER...DAYTIME TEMPS WILL REMAIN BELOW NORMAL THROUGH THE PERIOD...WITH PATCHY FROST POSSIBLE IN THE INLAND VALLEYS DURING THE LATE NIGHT AND EARLY MORNING HOURS. && .AVIATION... 070415...COAST/VALLEYS...GENERALLY CLEAR THROUGH 07Z. AFT 07Z SCT-BKN STRATUS WITH BASES 1800-2500 MSL FT AND TOPS 3000 MSL INCREASING IN COVERAGE THROUGH 17Z. AREAS OF 3-5SM BR IN THE INLAND VALLEYS FM 12Z-17Z. FM 17-23Z...SCT STRATOCUMULUS WITH BASES 2000-2500 FEET BECOMING LOCALLY BROKEN THROUGH 23Z. MTNS/DESERTS...UNRESTRICTED VIS AND SKC THROUGH THURSDAY AFTERNOON. && .MARINE... A LOW PRESSURE TROUGH WILL MOVE THROUGH SOUTHERN CALIFORNIA THURSDAY NIGHT THROUGH SATURDAY BRINGING GUSTY WINDS AND SHOWERS. WINDS WILL INCREASE TO 15-25 KT FRIDAY WITH GUSTS TO 30 KT...HIGHEST IN THE OUTER WATERS. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT. A 7-8 FT/14 SECOND WEST-NORTHWEST SWELL ARRIVING TONIGHT WILL CONTINUE THROUGH SATURDAY. THIS LONGER PERIOD SWELL COMBINED WITH STEEP SHORT PERIOD WIND WAVES WILL RESULT IN HAZARDOUS BOATING CONDITIONS. COMBINED SEAS OF 7-10 FEET ARE EXPECTED IN THE OUTER WATERS FRIDAY...AND FROM 4-7 IN THE INNER WATERS. A SMALL CRAFT ADVISORY WILL LIKELY BE ISSUED AS THE STORM NEARS. THE ELEVATED SWELL AND SURF COULD ALSO COMBINE WITH ASTRONOMICAL HIGH TIDES TO PRODUCE MINOR COASTAL FLOODING DURING THE MID-MORNING HOURS FRIDAY AND SATURDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...PG AVIATION/MARINE...MGM
Hazardous weather outlook, Feb 6, 4:00 AM PST, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST WED FEB 6 2013 CAZ042-043-048-050-055>058-060>062-PZZ750-775-071200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 AM PST WED FEB 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...PATCHY FOG AND DRIZZLE WILL BE POSSIBLE ALONG AND WEST OF THE MOUNTAINS THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR LATE THURSDAY NIGHT THROUGH SUNDAY...A COLD AND DEEP PACIFIC SYSTEM WILL BRING A SERIES OF DISTURBANCES ACROSS SOUTHERN CALIFORNIA. AS A RESULT...MUCH COLDER WEATHER WILL PREVAIL...WITH PERIODS OF SHOWERS AND LOWER ELEVATION SNOW SHOWERS POSSIBLE. A SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO BE POSSIBLE...MAINLY ON LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...BRIEF HEAVY RAIN...AND WATER SPOUTS. SNOW LEVELS WILL FALL FROM BETWEEN 5000 AND 6000 FEET ON THURSDAY NIGHT TO BETWEEN 2500 AND 3500 FEET BY FRIDAY AFTERNOON...AND REMAIN BETWEEN 3000 AND 4000 FEET THROUGH THE WEEKEND. LOCALLY LOWER SNOW LEVELS MAY BE POSSIBLE LATE FRIDAY AND SATURDAY. STRONG AND GUSTY WINDS WILL ALSO BE POSSIBLE IN THE MOUNTAINS AND DESERTS STARTING LATE THURSDAY NIGHT THROUGH FRIDAY...WITH LOCAL GUSTS TO 65 MPH. SUNDAY NIGHT THROUGH TUESDAY...ALTHOUGH DRIER CONDITIONS WILL DEVELOP...COLD OVERNIGHT TEMPERATURES WILL BE POSSIBLE...WITH PATCHY FROST POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PALMER
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:40 AM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 42 hr |
| Feb 7, 2:40 AM PST | Winter Weather Advisory | SGX | Riverside, San Bernardino, San Diego | 9 hr |
| Feb 7, 5:20 AM PST | Dense Fog Advisory | SGX | Riverside, San Bernardino | 4 hr |
| Feb 7, 11:58 AM PST | Winter Storm Warning | SGX | Riverside, San Bernardino, San Diego | 39 hr |
| Feb 7, 12:18 PM PST | Coastal Flood Advisory | SGX | San Diego | 45 hr |
Nearby
Small Craft Advisories in California, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.